MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated, and the reported issue was confirmed.The insertion tube had serious leakage.The leakage check valve was tight, and the metal of insertion tube was exposed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The distributor reported on behalf of the customer, during preparation for use for a therapeutic internal lithotripsy, the insertion part on the oes uretero-reno fiberscope was leaking.The procedure was not delayed more than fifteen (15) minutes.The patient was not under anesthesia.The intended procedure was completed with a similar device and the evis exera iii video system center.No patient harm reported.During the evaluation of the device, it was noted the coating on the insertion tube was peeling off.This report is to capture the reportable malfunction of the coating on the insertion tube was peeling off noted at estimation.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 07-mar-2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.It was presumed that the cause of the suggested event was physical stress, chemical stress, storage environment, and so on.The user can detect the suggested event properly by handling the device in accordance with the following instructions for use (ifu): "·preparation and inspection_ inspection of the endoscope inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities." the user can reduce/prevent occurrence of the suggested event by handling the device in accordance with the following ifu: "·important information ¿ please read before use warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.·reprocesing: general policy precautions_warning: this instrument is not durable, or does not have sufficient durability against the respective methods stated in the guidelines of each country for destroying or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found.·storage and disposal caution: the storage cabinet must be clean, dry, well ventilated and maintained at ambient temperature.Storing the endoscope in direct sunlight, at high temperatures, in high humidity or exposed to ozone, x-rays and/or ultraviolet-rays may damage the endoscope or present an infection control risk." olympus will continue to monitor field performance for this device.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13993815
Report Number8010047-2022-05598
Device Sequence Number5317642
Product Code FGB
UDI-Device Identifier04953170340307
UDI-Public04953170340307
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown